Men who previously took finasteride and dutasteride have reported sexual dysfunction, anxiety, cognitive problems and other dysfunctions which have continued long after stopping the drug. This paper proposes an explanation for how these dysfunctions may develop. Studies have linked finasteride and dutasteride treatment to changes in penile tissue including reduced size, muscle loss and increased connective tissue, as well as changes to vascular structure and neural signaling pathways supporting erectile function. In some men, perhaps especially younger men, finasteride or dutasteride may stress small blood vessels in penile tissue, reducing the supply of oxygen. The tissue attempts to restore blood flow, but the process may turn pathological, setting off a vicious cycle of vascular deterioration, tissue damage and inflammation. This local progression might develop into a systemic inflammatory condition, elevating the risk of injury to other organs and systems. In this hypothesis, all dysfunctions would arise from tissue injuries in supporting structures and organs. Similar to stroke outcomes, these dysfunctions are variable in nature, severity and course over time.